MAUDE Adverse Event Report: ANGIODYNAMICS, INC OPS FIBER 80CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC OPS FIBER 80CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787EVLT80OPS5
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Reference complaint #: (b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2018: during preparation for the evlt procedure, when the laser fiber was removed from the sterile packaging, it was noted the fiber was kinked/fractured.The device was set aside and a new of the same device was used to successfully complete the procedure.There was no harm or injury to the patient due to the event as the device did not come into contact with the patient.The disposable device has been returned to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was an 80 ops laser fiber.A visual inspection noted that there were 2 fractures of the fiber shaft, 69.6cm from the gripper and from the tip of the fiber, the fiber was broken 48.2cm.The fiber met all manufacturing dimensional specifications.The customer's reported complaint description of "broken fiber" is confirmed.A root cause for the complaint description cannot be definitively determined, however it does not appear to be manufacturing related.At the vendor facility, manufacturing and inspections procedures include a 100% inspection of the entire fiber, including the quality of each strip.Each unit is also repeatedly bent and coiled during the processing and there is a final visual inspection performed with a hene laser to check the entire fiber length for defects prior to packaging and shipment.During the hene laser test the fiber tip is examined closely for damage.During the packaging step, the fibers are inspected for damage.A review of the angiodynamics' device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60mm".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference complaint #(b)(4).

Brand Name
OPS FIBER 80CM SPOTLIGHT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key7638946
Report Number1319211-2018-00061
Device Sequence Number1818446
Product Code GEX
UDI-Device IdentifierH787EVLT80OPS5
UDI-PublicH787EVLT80OPS5
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2019
Device Catalogue NumberH787EVLT80OPS5
Device Lot Number5089076
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR